Alert archive / New York / Flash Flood Watches in 2016

Flash Flood Watch 4, NWS New York, NY

August 1, 2016Orange County, Putnam County, Rockland County, New York; Bergen County, Passaic County, New Jersey

NWS New York, NY issued this flash flood watch at Aug 1, 2016, 11:32 AM EDT for Orange County, Putnam County, Rockland County, New York; Bergen County, Passaic County, New Jersey. It took effect at Aug 1, 2016, 7:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Aug 1, 2016, 11:32 AM EDT (15:32 UTC)
In effect from
Aug 1, 2016, 7:00 PM EDT
Expired
Aug 2, 2016, 3:21 AM EDT
In force
8 hr
Issued by
NWS New York, NY
Flood severity
None

Counties Bergen County, NJ, Passaic County, NJ, Orange County, NY, Putnam County, NY, Rockland County, NY

The radar

The Brookhaven radar (KOKX), 109 km from the middle of the area, began a volume at 15:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 3.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2016-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2016-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-318 J/kg
Mixed-layer LCL
664 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

303 
WGUS61 KOKX 011532
FFAOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE NEW YORK NY
1132 AM EDT MON AUG 1 2016

...LOCALLY HEAVY RAIN POSSIBLE AGAIN THIS EVENING INTO TONIGHT...

.ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY IS POSSIBLE LATER
THIS EVENING INTO TONIGHT ONCE AGAIN ACROSS PORTIONS OF THE LOWER
HUDSON VALLEY AND NORTH JERSEY. MANY OF THESE AREAS HAVE RECEIVED
BETWEEN 2 AND 4 INCHES OF RAIN OVER THE WEEKEND RESULTING IN A
SATURATED GROUND. ANY ADDITIONAL HEAVY RAINFALL COULD QUICKLY
RESULT IN FLASH FLOODING.

NJZ002-004-103-NYZ067>069-020445-
/O.NEW.KOKX.FF.A.0004.160801T2300Z-160802T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN-ORANGE-PUTNAM-
ROCKLAND-
1132 AM EDT MON AUG 1 2016

...FLASH FLOOD WATCH IN EFFECT FROM 7 PM EDT THIS EVENING THROUGH
LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST NEW JERSEY AND
  SOUTHEAST NEW YORK...INCLUDING THE FOLLOWING AREAS...IN
  NORTHEAST NEW JERSEY...ALL OF PASSAIC COUNTY AND WESTERN BERGEN
  COUNTY. IN SOUTHEAST NEW YORK...ORANGE...PUTNAM AND ROCKLAND
  COUNTIES.

* FROM 7 PM EDT THIS EVENING THROUGH LATE TONIGHT

* HEAVY RAINFALL OF 2 TO 4 INCHES HAS FALLEN OVER PORTIONS OF
  NORTH JERSEY AND THE LOWER HUDSON VALLEY OVER THE WEEKEND. THIS
  HAS ALREADY RESULTED IN A SATURATED GROUND. ANY INTENSE
  THUNDERSTORMS LATER THIS EVENING INTO TONIGHT COULD EASILY DROP
  IN EXCESS OF 2 INCHES OF RAIN IN A SHORT TIME PERIOD ONCE AGAIN
  RESULTING IN THE POTENTIAL FOR FLASH FLOODING.

* IMPACTS: ROADS MAY QUICKLY FLOOD ESPECIALLY IN POOR DRAINAGE
  AREAS OR THOSE THAT CROSS SMALL CREEKS. LOW LYING AREAS COULD
  SEE WATER COLLECT IN THEM. SOME BASEMENTS COULD FLOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

STACHELSKI
3 follow-up statements
104 
WGUS61 KOKX 011913
FFAOKX

FLOOD WATCH
NATIONAL WEATHER SERVICE NEW YORK NY
313 PM EDT MON AUG 1 2016

...LOCALLY HEAVY RAIN POSSIBLE AGAIN THIS EVENING INTO TONIGHT...

.ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY IS POSSIBLE LATER
THIS EVENING INTO TONIGHT ONCE AGAIN ACROSS PORTIONS OF THE LOWER
HUDSON VALLEY AND NORTH JERSEY. MANY OF THESE AREAS HAVE RECEIVED
BETWEEN 2 AND 4 INCHES OF RAIN OVER THE WEEKEND RESULTING IN A
SATURATED GROUND. ANY ADDITIONAL HEAVY RAINFALL COULD QUICKLY
RESULT IN FLASH FLOODING.

NJZ002-004-103-NYZ067>069-020815-
/O.CON.KOKX.FF.A.0004.160801T2300Z-160802T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN-ORANGE-PUTNAM-
ROCKLAND-
313 PM EDT MON AUG 1 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM EDT THIS EVENING
THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK...
  INCLUDING THE FOLLOWING AREAS...IN NORTHEAST NEW JERSEY...ALL OF
  PASSAIC COUNTY AND WESTERN BERGEN COUNTY. IN SOUTHEAST NEW
  YORK...ORANGE...PUTNAM AND ROCKLAND COUNTIES.

* FROM 7 PM EDT THIS EVENING THROUGH LATE TONIGHT.

* HEAVY RAINFALL OF 2 TO 4 INCHES HAS FALLEN OVER PORTIONS OF 
  NORTH JERSEY AND THE LOWER HUDSON VALLEY OVER THE WEEKEND. 
  THIS HAS ALREADY RESULTED IN A SATURATED GROUND. ANY INTENSE 
  THUNDERSTORMS LATER THIS EVENING INTO TONIGHT COULD EASILY 
  DROP IN EXCESS OF 2 INCHES OF RAIN IN A SHORT TIME PERIOD ONCE 
  AGAIN RESULTING IN THE POTENTIAL FOR FLASH FLOODING. 

* IMPACTS: ROADS MAY QUICKLY FLOOD ESPECIALLY IN POOR DRAINAGE 
  AREAS OR THOSE THAT CROSS SMALL CREEKS. LOW LYING AREAS COULD 
  SEE WATER COLLECT IN THEM. SOME BASEMENTS COULD FLOOD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

STACHELSKI
448 
WGUS61 KOKX 020057
FFAOKX

FLOOD WATCH
NATIONAL WEATHER SERVICE NEW YORK NY
857 PM EDT MON AUG 1 2016

...LOCALLY HEAVY RAIN POSSIBLE TONIGHT...

NJZ002-004-103-NYZ067>069-021000-
/O.CON.KOKX.FF.A.0004.000000T0000Z-160802T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN-ORANGE-PUTNAM-
ROCKLAND-
857 PM EDT MON AUG 1 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK
  INCLUDING THE FOLLOWING AREAS...IN NORTHEAST NEW
  JERSEY...PASSAIC AND BERGEN COUNTIES. IN SOUTHEAST NEW
  YORK...ORANGE...PUTNAM AND ROCKLAND COUNTIES.

* UNTIL 6 AM EDT TUESDAY

* HEAVY RAINFALL OF 2 TO 4 INCHES HAS FALLEN OVER PORTIONS OF
  NORTH JERSEY AND THE LOWER HUDSON VALLEY OVER THE WEEKEND. THIS
  HAS ALREADY RESULTED IN A SATURATED GROUND. ANY INTENSE SHOWERS
  AND THUNDERSTORMS TONIGHT COULD EASILY DROP IN EXCESS OF 2
  INCHES OF RAIN IN A SHORT TIME PERIOD ONCE AGAIN RESULTING IN
  THE POTENTIAL FOR FLASH FLOODING.

* IMPACTS: ROADS MAY QUICKLY FLOOD ESPECIALLY IN POOR DRAINAGE 
  AREAS OR THOSE THAT CROSS SMALL CREEKS. LOW LYING AREAS COULD 
  SEE WATER COLLECT IN THEM. SOME BASEMENTS COULD FLOOD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

STACHELSKI/JMC
321 
WGUS61 KOKX 020721
FFAOKX

FLOOD WATCH
NATIONAL WEATHER SERVICE NEW YORK NY
321 AM EDT TUE AUG 2 2016

NJZ002-004-103-NYZ067>069-020830-
/O.CAN.KOKX.FF.A.0004.000000T0000Z-160802T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN-ORANGE-PUTNAM-
ROCKLAND-
321 AM EDT TUE AUG 2 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK HAS BEEN CANCELLED. THERE IS THE POSSIBILITY OF
A BRIEF HEAVY SHOWER THIS MORNING, BUT SIGNIFICANT FLOODING IS
UNLIKELY.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood watch went out at Aug 1, 10:45 AM EDT, 47 minutes earlier.

Area forecast discussion, Aug 1, 10:45 AM EDT, 47 minutes before
Area Forecast Discussion
National Weather Service New York NY
1045 AM EDT MON AUG 1 2016

.SYNOPSIS...
A stationary front remains to the south and west of the region,
and several waves of low pressure will ride along that front
through tonight. High pressure builds over the area for the middle
of the week and then gives way to an approaching cold front on
Friday. The front is forecast move through the region on Saturday,
followed by high pressure building in from the west on Sunday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A few showers popped up over Middlesex County, NJ this morning but
quickly weakened. This morning's sounding from our office showed a
considerable drop in PWAT with the value at 1.66 inch compared to
1.97 inch yesterday evening. Thus it appears some slightly drier
air has advected in from the northeast. Given this, a low chance
of showers looks reasonable for most of the area through mid-
afternoon.

The best window for showers and thunderstorms looks to be later
this afternoon and more-so this evening as the mid-level trough
gets closer and provides better lift. Most of the models show QPF
spreading into the area between 00Z and 06Z on average with the
best odds in the Lower Hudson Valley and North Jersey. Of course
these are also the areas that have had the most rain over the
weekend. So, it will not take much if the storms hit in the right
spots to see flash flooding or at least poor drainage flooding. I
will look at how things trend in the next few hours to see if we
need any headlines. Certainly given the amount of moisture content
in the air, some isolated 2 to 4 inch rain amounts could come from
any heavier convection.
&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
The stationary front remains to the south, slowly pushing away
from the area. The threat for showers and thunderstorms continue
overnight as the upper level trough moves offshore. The threat for
locally heavy rainfall continues. This is when the 00Z NAM brings
in the heaviest of the precipitation, mainly across the Lower
Hudson Valley and Northeast New Jersey. Thinking is that the NAM
QPF is overdone, but once again, the concern for flash flooding is
possible in these areas. Showers and thunderstorms should weaken
as we approach daybreak. Lingering showers over the eastern areas
Tuesday morning, then a passing shower or thunderstorms possible
for Tuesday afternoon.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
broad upper ridge over the southern two thirds of the country
expands east during the mid week period with gradual height rises
and high pressure at the surface. At the same time, an upper
trough over the Pac NW at the start of the period works east
along the southern edge of the westerlies over the U.S./Canada
border, sending a cold front toward the area at the end of the
week. There are some timing difference amongst the global models
with a cold frontal passage sometime on Saturday. The GFS is on
the faster side of the model suite.

Much of the period will be dry with high pressure both aloft and
at the surface. There is a chance of scattered convection late
Friday into Saturday along and ahead of the aforementioned cold
front. This will be refined in time with a smaller windoW as we
get closer to the event.

Dry and below normal temperatures to start the period will
moderate to several degrees above normal by the end of the week.
It will also become increasingly more humid toward the end of the
week. Temperatures will then take a slight downward turn to end
the weekend on the heels of the cold frontal passage.

&&

.AVIATION /15Z MONDAY THROUGH FRIDAY/...
A stationary front remains to the south and west of the region,
and several waves of low pressure will ride along that front today
and tonight.

Unsettled weather continues with pop up showers and thunderstorms
possible at any time.

Low ceilings through late morning will range from low end MVFR to
IFR is spots.

CIGs should begin to lift through late morning, with high end
MVFR or even VFR for a time this afternoon. Then ceilings lower
once again after sunset.

Hard to pin point location of showers today, but they remain
possible through the day. Any shower could produce heavy
downpours, and reduced visibility briefly.

Light east/northeast winds 10 kt or less this morning become
east/southeast toward afternoon.

 ...NY Metro Enhanced Aviation Weather Support...

Detailed information, including hourly TAF wind component
forecasts, can be found at: http:/www.weather.gov/zny/n90

KJFK TAF Comments: Amendments possible for ceiling forecast as
timing for improvement remains uncertain.

KLGA TAF Comments: Amendments possible for ceiling forecast as
timing for improvement remains uncertain.

KEWR TAF Comments: Amendments possible for ceiling forecast as
timing for improvement remains uncertain.

The afternoon KEWR haze potential forecast is YELLOW...which
implies slant range visibility 4-6SM outside of cloud.

KTEB TAF Comments: Amendments possible for ceiling forecast as
timing for improvement remains uncertain.

KHPN TAF Comments: Amendments possible for ceiling forecast as
timing for improvement remains uncertain.

KISP TAF Comments: Amendments possible for ceiling forecast as
timing for improvement remains uncertain.

.OUTLOOK FOR 15Z MONDAY THROUGH FRIDAY...
.Late tonight...Chance of showers and possibly a tstm. MVFR or lower
conditions possible.
.Tuesday...Mainly VFR, although an isolated shower/thunderstorm is
possible during the day.
.Wednesday-Thursday...VFR.
.Friday...Mainly VFR, with a chance of late day showers and
thunderstorms. Sub-VFR possible in these showers/thunderstorms.

&&

.MARINE...
The Small Craft Advisory was extended through this evening given
buoys south of The Island were already at 5 feet and the east to
northeast fetch will stay up through then. Wind gusts should
remain around 20-25 kts but the advisory will still be justified
based on wave heights.

A stationary front remains in the vicinity of the waters as a weak
area of low pressure passes through. Scattered showers and
thunderstorms with locally heavy rain is possible.

Winds and seas are forecast to remain below small craft
advisory levels for the mid week period as high pressure resides
in close proximity to the waters. As the high moves farther
offshore Friday and a cold front approaches from the northwest,
southwest flow will increase across the forecast waters. This flow
will persist until the cold frontal passage Saturday afternoon/night.
Wind gusts, especially on the ocean waters may approach small
craft levels at times, and ocean seas may build to near 5 feet by
late Friday or Friday night.

&&

.HYDROLOGY...
An additional 1/3 to 3/4 of an inch of rain is possible today,
with the heaviest across the Lower Hudson Valley and Northeast
New Jersey. Locally heavy rain is possible within showers and
thunderstorms. Some isolated areas could see up to 2" of
additional rainfall in the heaviest of showers. The Lower Hudson
Valley and Northeast New Jersey have the best chances of seeing
flash flooding given antecedent heavy rainfall. New York City has
a low threat of seeing flash flooding today.

Mainly dry weather returns around midday Tuesday and continues
into Friday morning. Scattered showers and thunderstorms are
forecast along and ahead of cold front late Friday into Saturday.
Widespread significant rainfall is not anticipated at this time.

&&

.TIDES/COASTAL FLOODING...
Isolated minor coastal flooding is possible with tonight's high
tide, mainly across the south shore back bays of Long Island.
Better chances of seeing minor coastal flooding with Tuesday
night's high tide.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory until 10 PM EDT this evening for ANZ350-
     353-355.

&&

SYNOPSIS...JP/DW
NEAR TERM...JP/DW/STACHELSKI
SHORT TERM...JP
LONG TERM...DW
AVIATION...MPS
MARINE...JP/DW/STACHELSKI
HYDROLOGY...JP/DW
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Aug 1, 5:36 AM EDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
536 AM EDT MON AUG 1 2016

NJZ002-004-006-103>108-NYZ067>070-020945-
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
536 AM EDT MON AUG 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A LOW CHANCE FOR LOCALIZED FLASH FLOODING. RECENT HEAVY
RAINFALL IN ASSOCIATION WITH ADDITIONAL LOCALLY HEAVY RAINFALL IN
SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING COULD
LEAD TO LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>012-NYZ071>075-078>081-176>179-020945-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-
SOUTHERN NASSAU-
536 AM EDT MON AUG 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-020945-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
536 AM EDT MON AUG 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Local storm report, Aug 1, 9:22 AM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
922 AM EDT MON AUG 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     FLASH FLOOD      WAYNE                   40.95N  74.25W
07/31/2016                   PASSAIC            NJ   LAW ENFORCEMENT

            WATER RESCUE AT HAMBURG TURNPIKE AND COLFAX ROAD.

&&

CORRECTED REMARKS

STACHELSKI

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 9:10 PM EDTAreal Flood AdvisoryOKXBronx, New York2 hr
Jul 31, 9:27 PM EDTSpecial Weather StatementOKXKings, New York, Queens48 min
Jul 31, 9:35 PM EDTFlash Flood WarningOKXBronx, Kings, New York, Queens3 hr
Jul 31, 9:44 PM EDTAreal Flood AdvisoryOKXRockland, Westchester3 hr
Jul 31, 9:50 PM EDTAreal Flood AdvisoryOKXKings, Nassau, Queens115 min
Aug 1, 12:14 AM EDTSpecial Marine WarningOKX31 min
Aug 1, 1:34 AM EDTSpecial Marine WarningOKX41 min
Aug 1, 7:46 AM EDTSmall Craft AdvisoryOKX7 hr
Jul 31, 8:19 PM EDTSpecial Weather StatementOKXBergen, Passaic56 min
Jul 31, 8:34 PM EDTFlash Flood WarningOKXBergen, Passaic3 hr
Jul 31, 10:35 PM EDTAreal Flood AdvisoryOKXEssex, Hudson, Union3 hr

Nearby

Flash Flood Watches in New York, 2016Flash Flood Watches in New Jersey, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.